Weakness in Parkinson's Disease

Posted by edroz01 @edroz01, Apr 5 3:33pm

I am a 76 year old female diagnosed with Parkinson's approximately 2 years ago. I currently take a very lose dose of Sinemet (1/4 tab 3x/day) as I experience severe dyskinesia at higher doses. I have tried Rasagline which was not effective. I do experience daily fatigue, but recently (over the last week), I am feeling very weak and unable to perform even simple tasks. I have been doing PT for the Parkinson's for the past few months. I have also attended Rock Steady Boxing in the past. I know that exercise is important, but I am finding it extremely difficult to do even a modest amount.

Has anyone else experienced this weakness and what have you found helpful to deal with it? I do have an appointment with my movement disorder neurologist in a couple of weeks. I am looking forward to discussing this issue with her.

Thank you,
Elaine

Interested in more discussions like this? Go to the Parkinson's Disease Support Group.

I feel it too. I don't think exercising for muscle strength is helpful. But I have found fast walking feels good.

REPLY

I experienced major fatigue issues. Changing my medication was my saving grace. During this period I Also I continued to do some exercise. No matter bad you may feel it is critical to move. Best of luck.

REPLY
@dand5796

I experienced major fatigue issues. Changing my medication was my saving grace. During this period I Also I continued to do some exercise. No matter bad you may feel it is critical to move. Best of luck.

Jump to this post

Could you please share which meds you changed from and to?

REPLY
@melaniego

Could you please share which meds you changed from and to?

Jump to this post

First, I know everyone Parkinson’s experience is different. With different symptoms. I went from 195 mg Rytary 4 times a day to 245 mg x 4. I also started. working with
trainer to increase strength and stamina. I’m 73 and from a strength and muscle development I am in pretty good condition ( could lose 20 pounds) I still have my bad days but overall I feel blessed and doing good.

REPLY
@dand5796

First, I know everyone Parkinson’s experience is different. With different symptoms. I went from 195 mg Rytary 4 times a day to 245 mg x 4. I also started. working with
trainer to increase strength and stamina. I’m 73 and from a strength and muscle development I am in pretty good condition ( could lose 20 pounds) I still have my bad days but overall I feel blessed and doing good.

Jump to this post

Thanks for the information. Can you clarify for me your dosage of Rytary? My husband takes 5 – of the 23.75-95mg tablets in the am and 4 – 23.75-95 tablets in the afternoon and evening. Not sure how that equates to what you are taking? Just trying to figure out if he should increase the dosage as he has off times every day.
THANK YOU!
Paul & Barb

REPLY
@bjleffelman

Thanks for the information. Can you clarify for me your dosage of Rytary? My husband takes 5 – of the 23.75-95mg tablets in the am and 4 – 23.75-95 tablets in the afternoon and evening. Not sure how that equates to what you are taking? Just trying to figure out if he should increase the dosage as he has off times every day.
THANK YOU!
Paul & Barb

Jump to this post

Not sure what the first number means-my neurologist and pharmacy calls everything by the second number. So here is my story. For a long time I was taking Rytary 1-48.75/195 mg 4 times a day @ 7am,11:30am,3:30pm,7:30pm. During this period I was having extreme fatigue. Then I went to 1-61.25/245mg. 4 x a day. Same frequency times. I was having off times and sleep issues. I went to 2-36.25/145mg – 5 times a day. At 7am, 11:30am, 3:30pm, 7:30pm, 11pm. University of Texas SW Neurologist team stressed no eating 1 hour before and no eating 1 hour after. Drink lots of water. And try to have a regular bowel movement.Doctor explain the importance and I agree. I take 2 stool softeners at bed time. Sometimes a laxative. But not often.
This is working for me. As I originally said everyone is different. You got to do what is best for you.
God bless and good luck.

REPLY
Please sign in or register to post a reply.